MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HFN 11.5MMX25CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. HFN 11.5MMX25CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71701125L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigating the event reported through mdr 1020279-2017-00486.The surgeon confirmed that two independent procedures were performed to explant two different screws from the same nail of the same patient.
 
Event or Problem Description
It was reported that both distal screws backed out of the nail and had to be surgically removed.Screw was removed couple of months following implantation while the nail remained implanted.
 
Additional Manufacturer Narrative
Attached evaluation summary is a correction to previously provided evaluation summary.(b)(4).

Brand Name
HFN 11.5MMX25CM LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7058468
Report Number1020279-2017-01122
Device Sequence Number2145019
Product Code HSB
UDI-Device Identifier03596010543202
UDI-Public03596010543202
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K043052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2022
Device Catalogue Number71701125L
Device Lot Number12DM07770
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer11/20/2017
11/20/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date02/27/2018
03/05/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREW
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;